MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH INC. DETERMINE HIV - 1/2 AG/AB COMBO; IVD FOR HIV 1/2 AG/AB

ABBOTT DIAGNOSTICS SCARBOROUGH INC. DETERMINE HIV - 1/2 AG/AB COMBO; IVD FOR HIV 1/2 AG/AB
Catalog Number 7D2648
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although the investigation is still in process, a review of the complaints reported as (b)(6) patient results (confirmed and unconfirmed, conflicting results) related to kit lot 118805 showed that the complaint rate is (b)(4).A supplemental report will be submitted after completion.
 
Event or Problem Description
A customer reported that following a needle stick involving an employee, a false positive result with the alere determine (b)(6) combo test performed on (b)(6) 2021 was observed.Following a needle stick to an employee (no details provided) from a needle used on a (b)(6) patient, the source patient was tested with the alere determine (b)(6) combo test.Serum sample was added by 50 ml pipette to the tests.The source patient test generated (b)(6) results.Confirmation testing for the source patient with the (b)(6) test performed on (b)(6) 2021 generated (b)(6) results.The customer reported that the source patient did not have any symptoms and testing the source patient was protocol for a needlestick.The customer was unaware of whether the source patient received art.No additional information related to the employee who experienced the needle stick has been provided.The customer confirmed there was no death or serious injury based on the test results.Per the alere determine (b)(6) combo product insert limitations: (b)(6).When the source patient is (b)(6) and receives unnecessary short-term art treatment, the risk of short- and medium-term toxicity with the current recommended art prophylaxis regimen is primarily transient metabolic abnormalities which appear to be primarily mild and reversible after treatment is interrupted.As the sex and/or pregnancy status of the employee who experienced the needle stick is unknown, given that the risk of short and medium-term toxicity to a possible fetus is unknown, this case is reportable.
 
Additional Manufacturer Narrative
Additional/corrected information: abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue, however it could be attributed to the specific patient sample.The sample may have contained specific substances which may have affected the results.According to the package insert, specimens from individuals with toxoplasma igg, human anti-mouse antibodies, rheumatoid factor, elevated triglycerides (above 600 mg/dl), herpes simplex virus infection, hospitalized and cancer patients may give false positive test results.

Brand Name
DETERMINE HIV - 1/2 AG/AB COMBO
Common Device Name
IVD FOR HIV 1/2 AG/AB
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH INC.
10 southgate road
scarborough ME 04074
MDR Report Key11309499
Report Number1221359-2021-00243
Device Sequence Number1167513
Product Code MZF
UDI-Device Identifier10811877010293
UDI-Public011081187701029310118805
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
BP120037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2021
Device Catalogue Number7D2648
Device Lot Number118805
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1